Quetiapine Fumarate의 제형 변경후 발생한 피부 발진 1예
A Case of Skin Eruption Occurred after Switching Formulation of Quetiapine Fumarate
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Adverse drug reactions are very common in clinical practice, and skin is one of the most frequent organs for adverse drug reactions. We report a case of a 71-year-old male patient who developed skin eruptions after switching formulation of quetiapine IR(immediate release) to quetiapine XR(extended release). He had been taking quetiapine IR (400mg/day) for treatment of manic episode which was developed one year ago. The patient showed great improvement of symptoms after taking quetiapine IR for about one year, thus dosage of medication was reduced to 50mg/day on the average. Unfortunately dose reduction tended to worsen symptoms, so dose of quetiapine was increased again to 200mg/day with formulation changes to XR. Two days after he took the new formulation, erythematous papules occurred over his anterior neck and ventral side of left wrist. As he stopped quetiapine XR, the skin lesions gradually subsided. And he was successfully treated with re-administration of quetiapine IR without any skin lesions.
Abstract
Adverse drug reactions are very common in clinical practice, and skin is one of the most frequent organs for adverse drug reactions. We report a case of a 71-year-old male patient who developed skin eruptions after switching formulation of quetiapine IR(immediate release) to quetiapine XR(extended release). He had been taking quetiapine IR (400mg/day) for treatment of manic episode which was developed one year ago. The patient showed great improvement of symptoms after taking quetiapine IR for about one year, thus dosage of medication was reduced to 50mg/day on the average. Unfortunately dose reduction tended to worsen symptoms, so dose of quetiapine was increased again to 200mg/day with formulation changes to XR. Two days after he took the new formulation, erythematous papules occurred over his anterior neck and ventral side of left wrist. As he stopped quetiapine XR, the skin lesions gradually subsided. And he was successfully treated with re-administration of quetiapine IR without any skin lesions.
참고문헌 (30)
- Bigby M, "Cutaneous reactions to non-steroidal anti-inflammatory drugs", J Am Acad Dermatol, 12, pp.866~876 (1985)
- Svensson CK, "Cutaneous drug reactions", Pharmacol Rev, 53, pp.357~379 (2001)
- van der Linden PD, "Skin reactions to antibacterial agents in general practice", J Clin Epidemiol, 51, pp.703~708 (1998)
- Merk HF, "Immunologic Mechanisms of Cutaneous Drug Reactions", Semin Cutan Med Surg, 15(4), pp.228~235 (1996)
- GlaxoSmithKline, (2005), Research Triangle Park
- Fong SYY, "Clozapine-induced toxic hepatitis with skin rash", J Psychopharmacol, 19(1), pp.107~ (2005)
- Raz A, "A case report of olanzapine-induced hypersensitivity syndrome", Am J Med Sci, 321(2), pp.156~158 (2001)
- Steven SW, "Papular rash and bilateral pleural effusion associated with clozapine", Ann Pharmacother, 33, pp.1008~1009 (1999)
- Calabrese JR, "A randomized, doubleblind, placebo-controlled trial of quetiapine in the treatment of bipolar I or II depression", Am J Psychiatry, 162, pp.1351~1360 (2005)
- Thase ME, "Efficacy of quetiapine monotherapy in bipolar I and II depression: a double-blind, placebocontrolled study (the BOLDER II study)", J Clin Psychopharmacol, 26, pp.600~609 (2006)
- Kahn RS, "Efficacy and tolerability of once-daily extended release quetiapine fumarate in acute schizophrenia: a randomized, double-blind, placebo-controlled study", J Clin Psychiatry, 68(6), pp.832~842 (2007)
- Vieta E, "Quetiapine monotherapy for mania associated with bipolar disorder: combined analysis of two international, double-blind, randomised, placebo-controlled studies", Curr Med Res Opin, 21, pp.923~934 (2005)
- Cutler AJ, "Extended release quetiapine fumarate monotherapy in major depressive disorder: a placebo- and duloxetine-controlled study", J Clin Psychiatry, 70(4), pp.526~539 (2009)
- Nemeroff CB, "Quetiapine: preclinical studies, pharmacokinetics, drug interactions, and dosing", J Clin Psychiatry, 63(13), pp.5~11 (2002)
- Scott J, "Predicting medication non-adherence in severe affective disorders", Acta Neuropsychiatr, 12, pp.128~130 (2000)
- Figueroa C, "Pharmacokinetic profiles of extended release quetiapine fumarate compared with quetiapine immediate release", Prog Neuropsychopharmacol Biol Psychiatry, 33(2), pp.199~204 (2009)
- Colom F, "Clinical factors associated to treatment noncompliance in euthymic bipolar patients", J Clin Psychiatry, 61, pp.549~555 (2000)
- Osterberg L, "Adherence to medication", N Engl J Med, 353(487)통권 : 497 (2005)
- Ascher-Svanum H, "Medication adherence and long-term functional outcomes in the treatment of schizophrenia in usual care", J Clin Psychiatry, 67, pp.453~460 (2006)
- Pirmohamed M, "Adverse drug reactions", BMJ, 316, pp.1295~1298 (1998)
- Romano A, "Diagnostic evaluation of delayed hypersensitivity to systematically administered drugs", Allergy, 54, pp.23~27 (1999)
- Roychowdhury S, "Mechanisms of Drug-induced Delayed-type Hypersensitivity Reactions in the Skin", The AAPS Journal, 7(4), pp.834~846 (2005)
- Wolkenstein P, "Drug-induced severe skin reactions. Incidence, management and prevention", Drug Saf, 13(1), pp.56~68 (1995)
- Aronson JK, "Joining the DoTS: new approach to classifying adverse drug reactions", BMJ, 327, pp.1222~1225 (2003)
- Edwards IR, "Adverse drug reactions: definitions, diagnosis, and management", Lancet, 356, pp.1255~1259 (2000)
- Ganesan S, "Switching from other antipsychotics to once-daily extended release quetiapine fumarate in patients with schizophrenia", Curr Med Res Opin, 24, pp.21~32 (2008)
- AstraZeneca, "Seroquel XR US Prescribing Information", ~
- Siepmann F, "Polymer blends for controlled release coatings", J Control Release, 125, pp.1~15 (2008)
- Frohoff-Hülsmann MA, "Aqueous ethyl cellulose dispersion containing plasticizers of different water solubility and hydroxypropyl methyl cellulose as coating material for diffusion pellets I: Drug release rates from coated pellets", Int J Pharm, 177, pp.69~82 (1999)
- Hsu ER, "The effects of plasticizers and titanium dioxide on the properties of poly(vinyl alcohol) coatings", Pharm Dev Technol, 6(2), pp.277~284 (2001)
